MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED DBA EXCEL-TECH LTD. QUANTUM BASE UNIT REFURB

NATUS MEDICAL INCORPORATED DBA EXCEL-TECH LTD. QUANTUM BASE UNIT REFURB
Model Number 013926R
Medical Device Problem Codes Circuit Failure (1089); Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Part: 013926r, quantum base unit refurb - smoke emitted from base unit when connected to their emu40ex breakout box.No medical intervention required.The procedure was video-eeg.The smoke and odor appeared immediately after starting the registration.
 
Additional Manufacturer Narrative
Initial report reference natus complaint#: (b)(4).Per (b)(4) rev 86 xltek eeg / psg risk analysis spreadsheet (ras).Hazard 2.9 - internal short circuit.Efftect (harm) - fire - smoke inhalation, second degree burns, third degree burns.Severity - medium.The hazards identified have been evaluated and found to be in compliance with a known standard.As noted in qms-000018, hazards that have been evaluated and found to be in compliance with known standards can be presumed to be consistent with an acceptable level of risk, yielding an acceptable risk / benefit to the patient or user.Risk outweighed by benefit of use of device.Install date: on (b)(6) 2023.
 
Event or Problem Description
Part 013926r, quantum base unit refurb - smoke emitted from base unit when connected to their emu40ex breakout box.No medical intervention required.The procedure was video-eeg.The smoke and odor appeared immediately after starting the registration.
 
Additional Manufacturer Narrative
Follow up report 001 reference natus complaint# (b)(4).24 sept 2025 - the affected device was received by natus ireland, and will be shipped to the middleton site for evaluation.
 
Additional Manufacturer Narrative
Follow up report 002 reference natus complaint# (b)(4).10-oct-2025 device received in middleton and delivered to engineering for evaluation.20-oct-2025 qa followed up with engineering.Investigation results not yet available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 003 reference natus complaint#: (b)(4).Per doc-010378 rev 86 xltek eeg / psg risk analysis spreadsheet (ras).Hazard 2.9 - internal short circuit.Efftect (harm) - fire - smoke inhalation, second degree burns, third degree burns.Severity - medium.The hazards identified have been evaluated and found to be in compliance with a known standard.As noted in qms-000018, hazards that have been evaluated and found to be in compliance with known standards can be presumed to be consistent with an acceptable level of risk, yielding an acceptable risk / benefit to the patient or user.Risk outweighed by benefit of use of device.No related capas.Investigation results: the device was opened and evaluated to see if there was any sign of failed or burnt components.There were no failed or burnt components observed.Functional testing was conducted on the device with no failures observed.Root cause/probable root cause: n/a, no failures observed.Recommended actions: device is aged and will be scrapped.No further actions.
 
Event or Problem Description

Brand Name
QUANTUM BASE UNIT REFURB
Common Device Name
QUANTUM BASE UNIT REFURB
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED DBA EXCEL-TECH LTD.
2568 bristol circle
oakville, ontarios
L6H 5 S1
CA  L6H 5S1
Manufacturer Contact
gráinne walsh
2568 bristol circle
oakville, ontario, L6H 5-S1
CA   L6H 5S1
MDR Report Key22930218
Report Number9612330-2025-00020
Device Sequence Number13350754
Product Code GWQ
UDI-Device Identifier00382830016315
UDI-Public00382830016315
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013926R
Device Catalogue Number013926R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/29/2025
10/24/2025
12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown